Alabama, 2004

Damaging Wind in Alabama, April 7, 2004

April 7, 2004 · NWS BMX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Apr 7, 4:53 PM CST, 23 minutes earlier.

Area forecast discussion, Apr 7, 4:53 PM CST, 23 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
553 PM CDT WED APR 7 2004

.SHORT TERM...WE ARE KEEPING A CLOSE WATCH ON A CLUSTER OF
STRONG THUNDERSTORMS MOVING INTO PICKENS COUNTY AND FAR WEST
CENTRAL ALABAMA.

AN AREA OF STRONG THUNDERSTORMS HAVE DEVELOPED ACROSS FAR EASTERN
MISSISSIPPI LATE THIS AFTERNOON IN AN UNSTABLE AIRMASS...ALONG A
STRONG DEWPOINT BOUNDARY...AND AN AREA OF GOOD LIFT PROVIDED FROM MID
AND UPPER LEVEL DIVERGENCE AROUND A UPPER LOW PRESSURE SYSTEM IN THE
ARKLATEX REGION.  THESE STORMS WERE MOVING EAST...BUT THEY WERE
HAVING A HARD TIME MAINTAINING THEIR STRENGTH AS THEY MOVE INTO A
DRIER AND MORE STABLE AIRMASS IN WESTERN ALABAMA.

EXPECT A FEW STRONG THUNDERSTORMS CAPABLE OF LARGE HAIL IN
PICKENS...NORTHERN SUMTER...AND GREENE COUNTY THROUGH 8 PM.
AS THESE STORMS SLOWLY MOVE EAST INTO THE TUSCALOOSA AREA AND
POINTS EAST...THEY WILL WEAKEN...ESPECIALLY WITH THE LOSS OF
DAYTIME HEATING.

WEAKER SCATTERED SHOWERS AND A FEW THUNDERSTORMS ARE
POSSIBLE OVER THE AREA LATER THIS EVENING AND OVERNIGHT AS
MOISTURE INCREASES.  HOWEVER...NO ORGANIZED SEVERE THUNDERSTORMS
ARE EXPECTED AS WEAK INSTABILITY AND WINDS ARE EXPECTED.
&&

.PRELIMINARY NUMBERS...

BIRMINGHAM 58 77 52 79 54 / 50 30 00 00
MONTGOMERY 58 78 53 80 55 / 50 30 00 00
&&

.BMX WATCHES/WARNINGS/ADVISORIES...NONE.
&&

MBS/91
Hazardous weather outlook, Apr 7, 12:20 PM CST, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
120 PM CDT WED APR 07 2004

ALZ011>015-017>050-072015-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
120 PM CDT WED APR 07 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE (THIS AFTERNOON AND TONIGHT)...

SCATTERED SHOWERS ALONG WITH SOME ISOLATED THUNDERSTORMS ARE
EXPECTED TO DEVELOP ACROSS THE AREA LATER THIS AFTERNOON AND
ESPECIALLY TONIGHT.  THESE STORMS WILL BE CAPABLE OF PRODUCING
WIND GUSTS TO 35 MPH...FREQUENT LIGHTNING AND POSSIBLY SOME SMALL
HAIL.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN (THURSDAY THROUGH TUESDAY)...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
ANTICIPATED.

The radar

The Columbus AFB radar (KGWX), 119 km away, was scanning. The volume nearest the first event began at 23:13 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Greene

When
April 7, 5:16 PM CST
Where
Greene County, 6 mi SW of Clinton
Measured
55 kt (63 mph) estimated gust
Property damage
$2,000
Reported by
EMERGENCY MANAGER
Coordinates
32.850, -88.067

Several trees were blown down near the Mount Hebron community in extreme western Greene County.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2004Every state in 2004This day in weather historyWarnings in Alabama, April 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5391208.